MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Model Number M00570380
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Erosion (1750); Hemorrhage/Blood Loss/Bleeding (1888); Hyperbilirubinemia (1903); Unspecified Infection (1930); Perforation (2001); Jaundice (2187); Biliary Leak (4820)
Date of Event 04/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block b3: approximated based on the date of the adverse event.Block d4, h4: the complainant was unable to provide the suspect device lot number.Therefore, the manufacture and expiration dates are unknown.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.If additional details become available, a supplemental report will be submitted.Block h6: imdrf patient code e2005 captures the reportable event of erosion.Imdrf patient code e172001 captures the reportable event of abscess.Imdrf patient code e0506 captures the reportable event of major hemorrhage.Imdrf patient code e1108 captures the reportable event of biliary leak.Imdrf patient code e2114 captures the reportable event of perforation.Imdrf patient code e1906 captures the reportable event of infection.Imdrf patient code e1709 captures the reportable event of jaundice.Imdrf patient code e1103 captures the reportable event of hyperbinemia.Imdrf impact code f19 captures the reportable event of drain placement and laparotomy.Imdrf impact code f2303 captures the reportable event of antibiotic treatment.Imdrf impact code f2203 captures the reportable event of the ct scan (computed tomography) and x-ray.
 
Event or Problem Description
Boston scientific (bsc) on (b)(6) 2026, in connection with legal proceedings, became aware of an alleged event that occurred over 3 years ago.The allegations described herein have not been confirmed independently by bsc, as bsc has not received other corroborating documentation or information outside of the legal proceedings related to the allegations.The gastroenterologist and his attorney involved in the legal proceedings communicated to bsc that a wallflex fully covered removable (rmv) 10 mm by 8 cm (wallflex) stent was deployed on (b)(6) 2023 (during an endoscopic retrograde cholangiopancreatography (ercp)) to treat a stricture formed by misplacement of a surgical clip used to treat bleeding of the cystic artery, during a laparoscopic cholecystectomy performed on (b)(6) 2023.Upon further investigation, bsc located the filed legal complaint with the district court of boulder, colorado against the patient's healthcare providers, including the gastroenterologist.In this legal complaint, it was alleged that the gastroenterologist deviated from the standard of care in that he failed to appropriately place the biliary stent and failed to use the appropriate type and size of stent.The allegations and information described below are based solely on allegations contained in the filed legal complaint (case number: (b)(4) filed on (b)(6) 2024, to the district court of (b)(6)).The reported event information is derived from plaintiff allegations and has not been independently verified.It was alleged that the ercp was required due to a stricture formed by misplacement of a surgical clip used to treat bleeding of the cystic artery during a laparoscopic cholecystectomy performed on (b)(6) 2023.Ercp was performed on (b)(6) 2023, following a magnetic resonance cholangiopancreatography (mrcp) that showed narrowing in the mid common bile duct close to surgical clips.A wallflex stent was placed to treat the stricture.Clips were observed by the gastroenterologist at the right common hepatic duct with compression of the duct.The patient underwent repeat imaging on (b)(6) 2023, due to concerns for abscess and was admitted for drain placement and antibiotics.Reportedly, there was concern for ongoing bile leak or bile duct obstruction.On (b)(6) 2023, the patient experienced rectal bleeding, resulting in hypotension and tachycardia requiring icu transfer and blood transfusion.The patient was taken to interventional radiology where he was found to have a pseudoaneurysm arising from the right hepatic artery which was embolized.On (b)(6) 2023, the patient developed a distended abdomen.Computed tomography (ct) demonstrated "a large amount of free air as well as a large suprahepatic perihepatic hematoma and pneumatosis at the ascending colon/cecal region".Erosion of the wallflex stent through the biliary wall into the colon was suspected.Laparotomy was performed on (b)(6) 2023 and showed "a colonic perforation adjacent to the biliary stent with possible erosion of the stent into the colon and hepatic artery with subsequent right hemicolectomy and patch placement over the area of the biliary leak." at discharge from (b)(6) hospital, patient's diagnoses were: "cholecystitis, abdominal fluid collection, abscess of abdominal cavity, hemobilia, bile leak, colon perforation, superficial incisional infection of surgical site, hepatic artery injury, intra-abdominal abscess post-procedure, and bacteremia due to clostridium species." other subsequent complications, such as liver failure, were alleged in the legal complaint.Based on the information available and the communications of the gastroenterologist and his attorney involved in the legal proceedings, there is insufficient information to determine any relationship between the alleged complications and wallflex stent.Note: based on the gastroenterologist's medical opinion, the device and/or procedure did not cause or contribute to the patient's reported complications.Statements and actions attributed to the wallflex stent are either derived from the filed legal complaint or from information learned in connection with the legal proceedings and have not been independently verified.

Brand Name
WALLFLEX BILIARY
Common Device Name
BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key25249803
Report Number3005099803-2026-02019
Device Sequence Number15825163
Product Code PNB
UDI-Device Identifier08714729953197
UDI-Public(01)08714729953197
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K240464
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM00570380
Device Catalogue NumberM00570380
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2026
Supplement Date Received by Manufacturer06/05/2026
Initial Report FDA Received Date05/21/2026
Supplement Report FDA Received Date07/01/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexMale